Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 23, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 23, 2011, 7:30 AM CDT for 4 counties in Illinois; Lake County, Indiana. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 7:30 AM CDT (12:30 UTC)
- Expired
- Jul 23, 2011, 11:18 AM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cook County, IL, DuPage County, IL, Kane County, IL, Will County, IL, Lake County, IN
The radar
The Chicago radar (KLOT), 21 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:43 AM CDT | HEAVY RAIN 2.64 | West Chicago, IL | 24-HOUR TOTAL NEAR DUPAGE COUNTY AIRPORT. 1.89 INCHES FELL OVERNIGHT. |
| Jul 23, 7:50 AM CDT | HEAVY RAIN 5.86 | 2 Wsw Elk Grove Village, IL | 24-HOUR TOTAL. 4.73 INCHES RECORDED BETWEEN 100 AM AND 330 AM. |
| Jul 23, 8:00 AM CDT | HEAVY RAIN 2.86 | Oak Brook, IL | 24-HOUR TOTAL. 2.02 INCHES FELL OVERNIGHT. |
| Jul 23, 9:00 AM CDT | HEAVY RAIN 3.35 | Roselle, IL | IN 7 HOURS LEADING UP TO TIME OF REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2622 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
218
WGUS53 KLOT 231230
FFWLOT
ILC031-043-089-197-INC089-231830-
/O.NEW.KLOT.FF.W.0023.110723T1230Z-110723T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
730 AM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COOK COUNTY IN NORTHEAST ILLINOIS...
DUPAGE COUNTY IN NORTHEAST ILLINOIS...
NORTHERN WILL COUNTY IN NORTHEAST ILLINOIS...
NORTHWESTERN LAKE COUNTY IN NORTHWEST INDIANA...
SOUTHEASTERN KANE COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 130 PM CDT SATURDAY
* AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE THAT SHOWERS AND THUNDERSTORMS HAVE SINCE EXITED THE
WARNED AREA. HOWEVER...ADDITIONAL THUNDERSTORMS OVER WESTERN AND
NORTH CENTRAL ILLINOIS MAY MOVE ACROSS NORTHEAST ILLINOIS LATER THIS
MORNING PROVIDING ADDITIONAL RAINFALL TO AREAS WHICH HAVE RECEIVED
BETWEEN FOUR AND SEVEN INCHES.
AS OF 7 AM CDT...CHICAGO OHARE AIRPORT HAS MEASURED 6.91 INCHES OF
RAINFALL SINCE 1 AM CDT THIS MORNING.
DUE TO THESE HIGH RAINFALL TOTALS...RAPID RISES HAVE OCCURRED ON
MANY RIVERS AND CREEKS IN THE WARNED AREA...AND MAY RISE ABOVE FLOOD
STAGE AS RUNOFF FROM HEAVY RAIN CONTINUES TO DRAIN INTO THE
WATERWAYS...INCLUDING THE NORTH BRANCH OF THE CHICAGO RIVER...THE
DES PLAINES RIVER...THE SKOKIE RIVER AND WELLER CREEK.
WIDESPREAD AND SIGNIFICANT FLOODING HAS BEEN REPORTED IN THE CITY
OF CHICAGO WITH CARS STUCK IN FLOOD WATERS ON CHICAGO AVENUE AND
THE OHIO STREET RAMP TO INTERSTATE 94 WAS CLOSED. MANY VIADUCTS
HAVE ALSO BEEN FLOODED. ALSO..BOTH IN BOUNDS AND OUT BOUNDS OF
INTERSTATE 190 INTO OHARE HAVE BEEN CLOSED DUE TO FLOODED WATERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4146 8749 4146 8779 4161 8808 4167 8826
4172 8826 4172 8839 4174 8844 4199 8831
4201 8765 4191 8762 4190 8760 4184 8760
4169 8748
$$
RODRIGUEZ2 follow-up statements
394
WGUS73 KLOT 231408
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
908 AM CDT SAT JUL 23 2011
ILC031-043-089-197-INC089-231830-
/O.CON.KLOT.FF.W.0023.000000T0000Z-110723T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-WILL IL-DUPAGE IL-COOK IL-LAKE IN-
908 AM CDT SAT JUL 23 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN LAKE...
COOK...DUPAGE...NORTHERN WILL AND SOUTHEASTERN KANE COUNTIES UNTIL
130 PM CDT...
AT 858 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A DEFINITE WEAKENING TREND WITH ANY THUNDERSTORM DEVELOPMENT TO THE
WEST...LEAVING ONLY SHOWERS WITH ISOLATED THUNDERSTORMS IN THE NEAR
TERM. WITH THESE TRENDS...ANY CHANCES FOR ADDITIONAL HEAVY RAINFALL
IN THE NEAR TERM IS APPEARING TO ALSO DIMINISH WITH ONLY LIGHT
ACCUMULATIONS EXPECTED THIS MORNING. ALTHOUGH THIS WILL HELP FLOODED
WATERS TO RECEDE...THIS WILL TAKE SOME TIME THIS MORNING AS MANY
AREAS HAVE SEEN FOUR TO SEVEN INCHES OF RAINFALL SINCE LATE LAST
NIGHT.
DUE TO THESE HIGH RAINFALL TOTALS...RAPID RISES HAVE OCCURRED ON
MANY RIVERS AND CREEKS IN THE WARNED AREA...RESULTING IN RISES ABOVE
FLOOD STAGE THIS MORNING. ALSO...THE WIDESPREAD AND SIGNIFICANT
FLOODING WHICH HAS BEEN REPORTED IN THE CITY OF CHICAGO CONTINUES
THIS MORNING WITH MANY HIGHWAYS AND INTERSTATES OBSERVING FLOODING.
ALTHOUGH CONDITIONS ARE SLOWLY IMPROVING...THESE FLOODED AREAS WILL
ALSO TAKE SOME TIME TO RECEDE DUE TO THE HIGH RAINFALL TOTALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4146 8749 4146 8779 4161 8808 4167 8826
4172 8826 4172 8839 4174 8844 4199 8831
4201 8765 4191 8762 4190 8760 4184 8760
4169 8748
$$
RODRIGUEZ762
WGUS73 KLOT 231618
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1118 AM CDT SAT JUL 23 2011
ILC031-043-089-197-INC089-231629-
/O.CAN.KLOT.FF.W.0023.000000T0000Z-110723T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-WILL IL-DUPAGE IL-COOK IL-LAKE IN-
1118 AM CDT SAT JUL 23 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
LAKE...COOK...DUPAGE...NORTHERN WILL AND SOUTHEASTERN KANE COUNTIES
IS CANCELLED...
FLASH FLOODING HAS ENDED ACROSS THE WARNED AREA...BUT THIS FLASH
FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD WARNING FOR
COOK...DUPAGE...AND SOUTHERN LAKE COUNTY IN ILLINOIS DUE TO SOME
AREAS STILL OBSERVING FLOODED WATERS ON AREA ROADWAYS AND
INTERSTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN CHICAGO.
&&
LAT...LON 4146 8749 4146 8779 4161 8808 4167 8826
4172 8826 4172 8839 4174 8844 4199 8831
4201 8765 4191 8762 4190 8760 4184 8760
4169 8748
$$
RODRIGUEZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 7:06 AM CDT, 24 minutes earlier.
Area forecast discussion, Jul 23, 7:06 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
706 AM CDT SAT JUL 23 2011
.DISCUSSION...
325 AM CDT
ANOTHER CHALLENGING FORECAST SITUATION TONIGHT WITH MULTIPLE
FORECAST ISSUES.
FOR THE NEAR TERM...THE MAIN CONCERN WILL BE ONGOING STRONG
THUNDERSTORMS PRODUCING HEAVY RAINFALL AND FREQUENT LIGHTNING.
THESE STORMS HAVE BEEN VERY EFFICIENT RAIN PRODUCERS WITH REPORTS OF
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WITH OCCASIONAL EVEN HIGHER
RATES. THESE TYPES OF RAINFALL RATES HAVE PRODUCED FLASH FLOODING
ACROSS NORTHERN AND NORTHEASTERN ILLINOIS AND THE HEAVY RAINFALL MAY
SAG SOUTH OF THE KANKAKEE RIVER. FLOODING PROBLEMS WILL LIKELY
LINGER THROUGH THE MORNING HOURS.
THE OTHER CONCERN OF NOTE FOR THE SHORT TERM WITH BE THE POTENTIAL
FOR EXCESSIVE HEAT AND HUMIDITY FOR TODAY AND TOMORROW. WITH THE
CONVECTION LARGELY CONFINED TO THE NORTHERN PORTIONS OF THE
CWA...THE SOUTHERN LOCATIONS WILL STILL HAVE THE POTENTIAL TO BECOME
VERY HOT AND HUMID. THUS WILL MAKE NO CHANGES TO THE TIMING AND
LOCATION OF THE EXCESSIVE HEAT WARNING AS LOCATIONS GENERALLY SOUTH
OF I-80 WILL SEE HEAT INDEX VALUES IN EXCESS OF 105 DEGREES...WITH
VALUES APPROACHING 115F OVER SRN FORD AND IROQUOIS COUNTIES. THE
HEAT HEADLINE SITUATION FOR THE NORTHERN PORTIONS OF THE CWA IS A
LITTLE LESS CLEAR. GIVEN THE HEAVY RAINFALL OVER THE AREA AND THE
POTENTIAL FOR AT LEAST PARTIAL CLEARING SKIES...MODEL FORECAST
DEWPOINTS ARE LIKELY TOO LOW. SO...FEEL THAT SOME CLEARING
FOLLOWING THE EARLY MORNING CONVECTION WILL ALLOW FOR TEMPERATURES
TO REBOUND BACK TO 91-92F OVER THE NWRN PORTIONS OF THE CWA. WITH
DEWPOINTS LIKELY TO CLIMB BACK INTO THE MIDDLE 70S BY ARND
NOON...EXPECT THAT HEAT INDEX VALUES SHOULD COME CLOSE TO 105F OVER
THE NWRN PORTIONS OF THE CWA...INCLUDING THE ROCKFORD METRO AREA.
THUS...HAVE RE-INTRODUCED A HEAT ADVISORY FOR THE I-39 CORRIDOR.
WITH THE UPPER RIDGE BUILDING WWD INTO THE SOUTH HIGH PLAINS SUNDAY
AND AN UPPER LOW MOVING ACROSS CNTRL CANADA...THE LOCAL AREA WITH
REMAIN ON THE NRN PERIPHERY OF THE UPPER RIDGE AND IN A PRIME
LOCATION FOR ADDITIONAL MCS DEVELOPMENT. WHILE THERE WILL BE
CHANCES FOR TSRA ACROSS THE AREA THROUGH THE DAY TODAY DUE TO THE
HOT/HUMID/UNSTABLE ENVIRONMENT...THE MORE LIKELY SCENARIO WILL BE
FOR ADDITIONAL NOCTURNAL MCS DEVELOPMENT OVERNIGHT. GIVEN THE HEAVY
RAINFALL RECEIVED EARLY THIS MORNING...ADDITIONAL FLOODING WILL BE A
CONCERN AGAIN TONIGHT. FOR TOMORROW...OPPRESSIVE HEAT AND HUMIDITY
WILL STILL BE A CONCERN FOR PORTIONS OF THE CWA SOUTH OF THE
KANKAKEE/ILLINOIS RIVERS. WILL MAINTAIN THE EXCESSIVE HEAT WARNING
IN THIS AREA FOR SUNDAY. A COLD FRONT APPROACHING FROM THE WEST
SHOULD BRING SOME RELIEF FROM THE HEAT TO THE NWRN LOCATIONS. THE
EXACT TIMING OF THE FRONTAL PASSAGE IS STILL A BIT UNCERTAIN...BUT
IT COULD REACH THE RFD AREA BY LATE AFTERNOON. SO WILL NOT ISSUE
ANY HEAT RELATED HEADLINES FOR THAT AREA FOR TOMORROW.
AS THE COLD FRONT SWEEPS ACROSS THE AREA SUNDAY NIGHT...A
CONTINENTAL/POLAR HIGH PRESSURE SYSTEM WILL OVERSPREAD THE AREA ON
MONDAY. THIS WILL KNOCK BACK TEMPERATURES WITH HIGHS ONLY IN THE
LOWER 80S LIKELY. ALSO...THE AIRMASS WILL ME CONSIDERABLY DRIER
WITH DEWPOINTS ONLY IN THE UPPER 50S POSSIBLE.
THROUGH THE EXTENDED FORECAST PERIOD FROM TUESDAY THROUGH
FRIDAY...THE SFC HIGH WILL SLOWLY SLIDE OFF TO THE EAST AS THE UPPER
RIDGE CONTINUES TO RETROGRADE OVER THE ROCKIES WHILE INCREASING IN
AMPLITUDE. THIS WILL SIGNAL A GRADUAL WARMING TREND FOR TUESDAY
THROUGH THE REMAINDER OF THE WEEK. TEMPERATURES SHOULD INCREASE
BACK INTO UPPER 80S BY WEDNESDAY AND THE LOWER 90S FOR THURSDAY AND
FRIDAY. MONDAY AND TUESDAY SHOULD BE DRY...BUT BY MIDWEEK...UPPER
LEVEL FLOW WILL GRADUALLY BECOME MORE ZONAL WITH A SERIES OF SHORT
WAVES RIPPLING THROUGH THE NRN PLAINS AND MIDWEST. THIS SHOULD
BRING PERIODIC CHANCES FOR SHRA/TSRA FOR THE LATTER PORTIONS OF THE
WEEK.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 12Z...
* CLUSTER OF SHRA AND EMBEDDED TSRA APPROACHING AIRFIELDS BY 13Z.
* SOUTHWEST FLOW AROUND 10KT...IN AND AROUND TSRA VARIABLE WINDS
WITH BRIEF GUSTS IN EXCESS OF 30KT.
* HEAVY RAINFALL AT TIMES COULD LIMIT VSBYS.
BEACHLER
//DISCUSSION...UPDATED 12Z...
ADDITIONAL SHOWERS AND THUNDERSTORMS SLIDING EAST ACROSS NORTHERN
ILLINOIS...EXPECTED TO ARRIVE AT ORD/MDW AS SHRA WITH EMBEDDED
TSRA AROUND 13-14Z. WINDS WILL MAINLY BE FROM THE SOUTHWEST AROUND
10KT OR LESS...HOWEVER IN AND AROUND TSRA WINDS WILL BECOME
AGITATED WITH BRIEF WIND GUSTS IN EXCESS OF 30KT. GUIDANCE HAS
NOT HANDLED CONVECTION WELL...THUS A LOW CONFIDENCE IN THE CURRENT
TAF FORECAST. ANOTHER ROUND OF SHRA/TSRA IS EXPECTED AFTER A LULL
LATE THIS MORNING. IT APPEARS THE BEST TIMING WILL BE SOMETIME
THIS AFTERNOON INTO THE EVENING HOURS. MVFR CIGS WILL ACCOMPANY
CONVECTION...THEN IT APPEARS AS A FRONTAL BOUNDARY SLOWLY SAGS
SOUTH THIS EVENING INTO THE OVERNIGHT HOURS...A POSSIBLE
IMPROVEMENT TO VFR MAY OCCUR. WINDS WILL EVENTUALLY TURN
NORTHWESTERLY...WITH MUCH DRIER AIR PUSHING INTO THE REGION. THIS
SHOULD HELP IMPROVE CONDS TO VFR.
BEACHLER
//ORD AND MDW CONFIDENCE...UPDATED 12Z...
* MEDIUM CONFIDENCE ON WIND DIR/SPEED.
* LOW-MEDIUM CONFIDENCE ON CIGS.
* LOW CONFIDENCE ON VSBYS IN AND AROUND TSRA.
* MEDIUM CONFIDENCE ON TSRA TIMING.
* LOW CONFIDENCE ON DURATION OF TSRA AND COVERAGE.
BEACHLER
//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...
SUNDAY NIGHT...CHC TSRA.
MONDAY...VFR.
TUESDAY...VFR.
WEDNESDAY...VFR.
THURSDAY...VFR. SLIGHT CHC TSRA.
FRIDAY...VFR. CHC TSRA.
BEACHLER
&&
.MARINE...
310 AM CDT
A FRONTAL BOUNDARY CONTINUES TO MEANDER ACROSS THE
REGION...STRETCHING FROM A LOW PRESSURE IN EASTERN QUEBEC WEST
THROUGH CENTRAL LAKE MICHIGAN AND INTO SOUTH DAKOTA. A SECOND AREA
OF LOW PRESSURE WAS LOCATED OVER SOUTH DAKOTA...AND WILL LIFT
NORTHEAST ACROSS THE GREAT LAKES REGION. A BROAD AREA OF HIGH
PRESSURE WAS CENTERED OVER ONTARIO...AND EXPECTED TO SAG SOUTH
OVER THE NEXT COUPLE OF DAYS INTO THE GREAT LAKES REGION. OVERALL
WINDS WILL REMAIN LIGHT AND VARIABLE TODAY...THEN ACROSS THE
NORTHERN THIRD LAKE MICHIGAN WILL SEE WINDS TURN NORTH. SOUTH OF
THE FRONTAL BOUNDARY WINDS WILL REMAIN SOUTHERLY. AS THE HIGH
PRESSURE REGION SAGS SOUTH ACROSS THE LAKE...WINDS WILL TURN
NORTH FOR THE ENTIRE LAKE SUNDAY EVENING. SCATTERED THUNDERSTORMS
WILL ALSO TRAVERSE THE CENTRAL/SOUTHERN SECTIONS OF LAKE MICHIGAN
TODAY AND TONIGHT.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING...ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 9 PM
SUNDAY.
HEAT ADVISORY...ILZ019-ILZ020-ILZ021-ILZ022...10 AM SATURDAY TO
9 PM SUNDAY.
HEAT ADVISORY...ILZ003-ILZ008-ILZ010-ILZ011-ILZ012...10 AM
SATURDAY TO 10 PM SATURDAY.
IN...HEAT ADVISORY...INZ001-INZ002...10 AM SATURDAY TO 9 PM SUNDAY.
EXCESSIVE HEAT WARNING...INZ010-INZ011-INZ019 UNTIL 9 PM SUNDAY.
LM...NONE.
&&Hazardous weather outlook, Jul 23, 4:45 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 445 AM CDT SAT JUL 23 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 240945- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 445 AM CDT SAT JUL 23 2011 /545 AM EDT SAT JUL 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE: HEAVY RAINFALL WITH FLASH FLOODING. FREQUENT LIGHTNING. OPPRESSIVE HEAT AND HUMIDITY. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA. THE HEAVIEST STORMS...PRODUCING VERY HEAVY RAINFALL ARE EXPECTED GENERALLY NORTH OF THE INTERSTATE 80 CORRIDOR. THE DANGEROUS HEAT AND HUMIDITY WILL CONTINUE...ESPECIALLY SOUTH OF INTERSTATE 80. DISCUSSION: STRONG THUNDERSTORMS PRODUCED VERY HEAVY RAINFALL OVERNIGHT WITH AMOUNTS UP TO 7 INCHES ALREADY OBSERVED AT SOME LOCATIONS OVER THE DES PLAINES RIVER BASIN. LOCATIONS ON THE DES PLAINES RIVER HAVE RAPIDLY REACHED FLOOD STAGE AND WILL CONTINUE TO RISE THIS MORNING. WITH ADDITIONAL HEAVY RAINFALL CONTINUING THROUGH THE MORNING HOURS...ADDITIONAL FLASH FLOODING IS LIKELY. THE MOST LIKELY LOCATION FOR FLASH FLOODING WILL BE ALONG AND NORTH OF INTERSTATE 88. MORE THUNDERSTORMS ARE TONIGHT. HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL FALL OVER THE SAME AREAS THAT EXPERIENCED HEAVY RAIN THIS MORNING. THIS MAY CAUSE ADDITIONAL FLASH FLOODING TONIGHT. WITH INCREASING SUNSHINE LATER TODAY...LOCATIONS SOUTH OF INTERSTATE 80 SHOULD SEE TEMPERATURES RISE INTO THE MIDDLE 90S. WITH HIGH HUMIDITY ALREADY IN PLACE...HEAT INDEX VALUES SHOULD REACH 110 TO 115 DEGREES. LOCATIONS ALONG THE INTERSTATE 39 CORRIDOR AND JUST NORTH OF THE INTERSTATE 80 CORRIDOR...AWAY FROM THE CHICAGO METRO AREA...SHOULD SEE TEMPERATURES REACH INTO THE LOW 90S. HEAT INDEX VALUES SHOULD REACH AROUND 105 DEGREES THERE. THE HEAT INDEX OVER THE CHICAGO METRO AREA SHOULD BE BETWEEN 95 AND 100 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCATIONS SOUTH OF INTERSTATE 80 WILL SEE HEAT INDEX VALUES OF 110 TO 115 DEGREES ON SUNDAY. LOCATIONS ALONG THE INTERSTATE 80 CORRIDOR WILL SEE HEAT INDEX VALUES OF AROUND 105 TO 110 DEGREES ON SUNDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY AND AGAIN WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TONIGHT...ESPECIALLY FOR FLASH FLOODING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-240945- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 445 AM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF STORMS CAUSING WIND GUSTS IN EXCESS OF 35 KNOTS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY AND AGAIN WEDNESDAY THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-240945- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 445 AM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF STORMS CAUSING WIND GUSTS IN EXCESS OF 35 KNOTS AND FREQUENT LIGHTNING. THE STRONGEST STORMS ARE LIKELY OVER THE SOUTHERN PORTIONS OF THE LAKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY AND AGAIN TUESDAY NIGHT THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KREIN
In the hours before
Local storm report, Jul 23, 6:37 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
637 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN ELK GROVE VILLAGE 42.01N 87.99W
07/23/2011 M7.17 INCH COOK IL COCORAHS
24 HOUR TOTAL. 5.95 INCHES FELL OVERNIGHT. MANY
INTERSECTIONS IMPASSABLE DUE TO FLOOD WATERS.
&&
RCLocal storm report, Jul 23, 6:39 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
639 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
07/23/2011 M2.70 INCH COOK IL CO-OP OBSERVER
24 HOUR TOTAL. 1.90 INCHES FELL SINCE MIDNIGHT.
&&
RCLocal storm report, Jul 23, 7:07 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
707 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WESTMONT 41.80N 87.97W
07/23/2011 M2.79 INCH DUPAGE IL NWS EMPLOYEE
24-HOUR TOTAL. 2.29 INCHES FELL OVERNIGHT.
&&
RCLocal storm report, Jul 23, 7:19 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
719 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN OHARE AIRPORT 41.98N 87.90W
07/23/2011 M8.20 INCH COOK IL ASOS
24-HOUR TOTAL. 6.91 INCHES BETWEEN 100 AM AND 700 AM.
&&
RCLocal storm report, Jul 23, 7:24 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
724 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WHEELING 42.13N 87.92W
07/23/2011 M6.06 INCH COOK IL ASOS
24-HOUR TOTAL AT CHICAGO EXECUTIVE AIRPORT. 3.63 INCHES
FELL BETWEEN 100 AM AND 700 AM.
&&
RCLocal storm report, Jul 23, 7:28 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
728 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN ST. CHARLES 41.92N 88.30W
07/23/2011 M2.46 INCH KANE IL CO-OP OBSERVER
24-HOUR TOTAL. 1.77 INCHES FELL OVERNIGHT.
&&
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:11 AM CDT | Special Weather Statement | LOT | Ogle, Winnebago | 64 min |
| Jul 23, 12:36 AM CDT | Flash Flood Warning | LOT | Boone, Cook, DeKalb, Kane, Lake, McHenry and 2 more | 6 hr |
| Jul 23, 12:41 AM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Lee, McHenry, Ogle, Winnebago | 64 min |
| Jul 23, 12:53 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 54 min |
| Jul 23, 12:58 AM CDT | Special Marine Warning | LOT | 2 hr | |
| Jul 23, 1:19 AM CDT | Flash Flood Warning | LOT | Cook, DuPage | 6 hr |
| Jul 23, 1:50 AM CDT | Special Weather Statement | LOT | DuPage | 55 min |
| Jul 23, 2:37 AM CDT | Flash Flood Warning | LOT | Cook, DuPage, Kane, Kendall, Will | 5 hr |
| Jul 23, 3:00 AM CDT | Special Marine Warning | LOT | 48 min | |
| Jul 23, 3:40 AM CDT | Heat Advisory | LOT | DeKalb, Grundy, Kane, Kendall, LaSalle, Lee and 2 more | 32 hr |
| Jul 23, 5:21 AM CDT | River Flood Warning | LOT | Cook | 38 hr |
| Jul 23, 5:21 AM CDT | River Flood Warning | LOT | Cook | 3 days |
| Jul 23, 6:14 AM CDT | River Flood Advisory | LOT | Will | 9 hr |
| Jul 23, 6:30 AM CDT | Flash Flood Warning | LOT | Boone, Cook, DeKalb, Kane, Lake, Lee and 3 more | 5 hr |
| Jul 23, 9:37 AM CDT | River Flood Warning | LOT | Kane, McHenry | 11 hr |
| Jul 23, 9:37 AM CDT | River Flood Warning | LOT | Kane, Kendall | 23 hr |
| Jul 23, 11:13 AM CDT | Areal Flood Warning | LOT | Cook, DuPage, Lake | 19 hr |
| Jul 23, 2:46 PM CDT | River Flood Warning | LOT | Will | 43 hr |
| Jul 23, 4:15 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Kane, Kendall, Lake and 4 more | 18 hr |
| Jul 22, 10:20 PM CDT | Flash Flood Warning | LOT | Jasper, Lake, Newton, Porter | 6 hr |
| Jul 23, 8:09 AM CDT | Rip Current Statement | LOT | Lake, Porter | 6 hr |
| Jul 23, 5:27 PM CDT | Special Weather Statement | LOT | Jasper | 33 min |
| Jul 23, 6:41 PM CDT | Areal Flood Advisory | LOT | Jasper, Newton | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2011Flash Flood Warnings in Indiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.